MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; RESECTOSCOPE SHEATH

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; RESECTOSCOPE SHEATH
Model Number WA22017A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the end was found broken off the inner sheath, long during preparation for use.No death or injury and no impact to patient or other has been reported.
 
Additional Manufacturer Narrative
The suspect device was returned to olympus for evaluation and the customer¿s reported problem was confirmed, the entire external portion of the ceramic insulation at the distal tip of the sheath was found broken off.The remaining portion of the ceramic insulation is adhered to the inside of the sheath.The inspection also noted the seals are worn.The review of the device history records for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.The device was manufactured according to valid instructions and met all specifications.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.Additional 510(k): k931995.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).Based on the results of the investigation, the root cause could not be determined.It was indicated that the damage to the insulation insert at the distal tip was induced thermally and/or mechanically.It is likely the reported event occurred due wear and/or improper handling by the customer (more specifically mechanical overload such as accidental dropping, ect.).As it cannot be determined if there was any pre-existing damage to the insulation insert, the cause of the damage cannot be specified.As a general note, cracks on the insulation material are mostly not visible, making visual inspection difficult.Lost fragments of the ceramic insulation insert can be localized and removed using a suitable x-ray procedure or computed tomography.The instructions for use (ifu) provides the following warning regarding the event: "4 before use: warning: infection control risk.Properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel.4.1 inspection and testing.Inspecting the product.Visually inspect the product.Make sure that it has: no corrosion, no dents, no scratches.Ceramic insulation at distal end visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures).Warning: risk of injury.Impact, fall, shock or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user.Do not use the instrument if damaged.Damaged product: if the product is damaged or does not function properly, contact an olympus representative or an authorized service center.¿.Olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Common Device Name
RESECTOSCOPE SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16705108
Report Number9610773-2023-01009
Device Sequence Number3614413
Product Code HIH
UDI-Device Identifier04042761051514
UDI-Public04042761051514
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017A
Device Catalogue NumberWA22017A
Device Lot Number21701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/08/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown